MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, pusher wire and introducer sheath were returned for this complaint.The main coil and the pusher wire were interlocked within introducer sheath.Introducer sheath was observed, and no damages were noted.The pusher wire was observed, and it was kinked.The main coil was found kinked and severely stretched.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was necessary to cut the introducer sheath in order to release the main coil.The zap tip has a smooth surface and the interlocking arm was inspected, and no anomalies was noticed.The proximal end of the pusher wire has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection of the pusher wire pass the overall specification.While for the main coil, the zap tip and the primary coil were within the specification.However, the number of fiber bundles did not match with the specification.
 
Event or Problem Description
Reportable based on device investigation completed on 01feb2022.It was reported that the device was stuck.The target lesion was located in the internal iliac artery.A 22mm x 60cm pe f-idc interlock embolics was selected for use.During the procedure, it was noted that the device was stuck inside the hub part of the catheter and was removed together with the catheter.The procedure was completed with a different device.There were no complications reported and the patient was fine.However, device investigations revealed that fiber bundles were missing.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13592366
Report Number2134265-2022-01663
Device Sequence Number17108870
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026334423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER-RENEGADE
Patient Age71 YR
Patient SexMale